Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS Amarillo, TX

March 9, 2013Armstrong County, Donley County, Gray County, Texas

NWS Amarillo, TX issued this special weather statement at Mar 9, 2013, 12:21 AM CST for Armstrong County, Donley County, Gray County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2013, 12:21 AM CST (06:21 UTC)
Expired
Mar 9, 2013, 12:45 AM CST
In force
24 min
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Donley County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 54 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WWUS84 KAMA 090621
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1221 AM CST SAT MAR 9 2013

TXZ009-013-014-018-019-090645-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-ROBERTS TX-
1221 AM CST SAT MAR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...SOUTHEASTERN
CARSON...SOUTHEASTERN ROBERTS...GRAY AND DONLEY COUNTIES UNTIL 1245
AM CST...

AT 1218 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
WHITE DEER TO 7 MILES EAST OF WAYSIDE...MOVING NORTHEAST AT 70 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...          PAMPA...              MIAMI...
  CLAUDE...             CLARENDON...          WHITE DEER...
  WAYSIDE...            MCLEAN...             LELIA LAKE...
  LEFORS...             LAKE MCCLELLAN...     KINGSMILL...
  HOWARDWICK...         GROOM...              GREENBELT LAKE...
  GOODNIGHT...          CODMAN...             ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 94 AND 144.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3538 10139 3598 10056 3495 10059 3475 10101
      3474 10137 3474 10159
TIME...MOT...LOC 0621Z 221DEG 59KT 3543 10104 3484 10139

$$

JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Mar 8, 11:49 PM CST, 32 minutes earlier.

Area forecast discussion, Mar 8, 11:49 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1149 PM CST FRI MAR 8 2013

.AVIATION...DISCUSSION FOR 06Z TAFS

VFR CONDITIONS SHOULD PREVAIL FOR ALL SITES UNTIL TOWARD THE END OF
THE TAF PERIOD...WHEN MVFR CIGS ARE POSSIBLE BEHIND A COLD FRONT.

KAMA...
AN AREA OF THUNDERSTORMS WILL MOVE JUST SOUTH AND EAST OF THE
AIRPORT OVER THE NEXT HOUR...WITH -SHRA AND VCTS LIKELY SUFFICIENT
TO COVER SHOWERS. SHOWERS SHOULD START TO MOVE EAST OF THE AIRPORT
AFTER 08Z...THOUGH THEY COULD LINGER A BIT LONGER. ATTENTION WILL
THEN TURN TO STRONG AND GUSTY WSW WINDS SATURDAY WITH A FEW GUSTS
ABOVE 40 KTS LIKELY. A COLD FRONT WILL TURN WINDS TO THE NW AFTER
10/03Z AND POSSIBLY BRING MVFR CIGS AS WELL THOUGH CONFIDENCE IS TOO
LOW TO INCLUDE AT THIS FAR RANGE.

KDHT...
A FEW SHOWERS ARE POSSIBLE OVER THE NEXT 2 HOURS...BUT NO THUNDER IS
EXPECTED. WINDS WILL BE STRONG OUT OF THE WSW SATURDAY...TURNING TO
NW BEHIND A COLD FRONT AFTER 10/01Z. MVFR CIGS AND A FEW SNOW SHOWERS
WILL BE POSSIBLE BEHIND THE FRONT.

KGUY...
VFR CONDITIONS WILL PREVAIL TONIGHT WITH LIGHT WINDS AS MOST SHOWERS
SHOULD DANCE AROUND THE TAF SITE. WINDS WILL BE STRONG OUT OF THE WSW
SATURDAY...TURNING TO NW BEHIND A COLD FRONT AFTER 10/00Z. MVFR CIGS
AND A FEW SNOW SHOWERS WILL BE POSSIBLE BEHIND THE FRONT.

SIMPSON
&&

.PREV DISCUSSION... /ISSUED 600 PM CST FRI MAR 8 2013/

AVIATION...DISCUSSION FOR 00Z TAFS

THERE ARE TWO MAIN CONCERNS THIS TAF PERIOD...1. A CHANCE OF
CONVECTION AT AMARILLO THE FIRST 6 HOURS AND 2. VERY STRONG WINDS AT
ALL 3 SITES TOMORROW.

1. THE BEST CHANCE FOR CONVECTION AT KAMA WILL BE FROM 02Z-05Z. THINK
THE SHOT FOR AT LEAST LIGHT SHOWERS IS PRETTY GOOD...BUT WITH
THUNDER MORE UNLIKELY...HAVE CONTINUED TO JUST UTILIZE VCTS INSTEAD
OF PREVAILING THUNDER.

2. WINDS WILL PUSH 30 KTS SUSTAINED FROM MID MORNING THROUGH THE DAY
ON SATURDAY...WITH GUSTS PUSHING 40KTS. HAVE REFRAINED FROM AN
AVIATION WEATHER WARNING AT KAMA DUE TO THE POTENTIAL TO HAVE TO ISSUE
A CONVECTION RELATED AWW THIS EVENING.

MID AND HIGH CLOUDS WILL THICKEN LATE IN THE PERIOD...WITH LIGHT
PRECIP CHANCES RETURNING TO KGUY AND KDHT JUST PAST THE END OF THE
PERIOD.

SIMPSON

PREV DISCUSSION... /ISSUED 357 PM CST FRI MAR 8 2013/

DISCUSSION...
THROUGH TONIGHT: PARAMETERS LOOK TO BE COMING TOGETHER FOR SEVERE
WEATHER THIS EVENING AND TONIGHT. MODEST LOW-LEVEL SOUTHEASTERLY
FLOW HAS ADVECTED IN MODIFIED GULF MOISTURE INTO THE SOUTHERN HIGH
PLAINS TODAY. 50-DEGREE DEW POINTS HAVE MADE IT TO THE CAPROCK
ESCARPMENT WITH MID-50 DEW POINTS ANALYZED ACROSS NORTHWEST TEXAS AND
THE FAR SOUTHEASTERN TEXAS PANHANDLE. IT APPEARS THAT THE MOISTURE
ADVECTION HAS GENERALLY OFFSET ANY VERTICAL MIXING TODAY, ESPECIALLY
EAST OF A PSEUDO-DRYLINE THAT EXTENDS FROM NEAR GUYMON TO AMARILLO TO
EAST OF LUBBOCK. THIS PSEUDO-DRYLINE IS EXPECTED TO RETREAT SLIGHTLY
WESTWARD THIS EVENING BEFORE A PACIFIC COLD FRONT OVERTAKES IT
TONIGHT AND PUSHES IT EASTWARD AGAIN. THE HIGHEST PRECIPITATION
CHANCES WILL BE CONFINED TO THE EAST OF THIS MOISTURE GRADIENT.
CUMULUS HAVE DEVELOPED AHEAD OF AND BEHIND THE PSEUDO-DRYLINE THIS
AFTERNOON, BUT VISUAL OBSERVATIONS AND FORECAST SOUNDINGS SUGGEST THE
AIR MASS REMAINS CAPPED DUE TO THE ELEVATED MIXED LAYER PRESENT ON
REGIONAL MORNING SOUNDINGS. HIGH RESOLUTION MODELS AND ENSEMBLE
MEMBERS, INCLUDING THE TEXAS TECH WRF, SPC WRF, OUN WRF, AND SPC
SSEO, INDICATE WE MAY SEE SOME HIGH-BASED SHOWERS/POSSIBLY A
THUNDERSTORM AFTER 5 PM IN THE DRIER AIR MASS BEHIND THE PSEUDO-
DRYLINE. IF THIS ACTIVITY DEVELOPS, GUSTY WINDS IN EXCESS OF 50 MPH
WILL BE THE MAIN HAZARD GIVEN THE DEEPLY MIXED AIR MASS. IF THIS
ACTIVITY DEVELOPS, IT COULD TRANSITION TO A HYBRID SUPERCELLULAR
STRUCTURE AS IT MOVES INTO DEEPER MOISTURE AND AN INCREASINGLY
UNSTABLE AIR MASS EAST OF THE MOISTURE GRADIENT (MIXED LAYER CAPES
BETWEEN 500 AND 1000 J/KG). EVEN IF THIS SCENARIO DOES NOT
TRANSPIRE, ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP AFTER 8 PM,
MAINLY EAST OF A GUYMON TO HEREFORD LINE AS STRONGER FORCING ARRIVES
FROM NEW MEXICO. WHEN THIS CONVECTION INITIATES, WE MAY SEE A FEW
SPLITTING SUPERCELLS BASED ON THE SHAPE OF FORECAST HODOGRAPHS. LARGE
HAIL UP TO THE SIZE OF GOLF BALLS LOOKS TO BE THE PRIMARY HAZARD WITH
THIS FIRST ROUND OF ACTIVITY, BUT DAMAGING WINDS AND ISOLATED
TORNADOES WILL ALSO BE A LOW-END THREAT. THE DAMAGING WIND AND
ISOLATED TORNADO THREAT IS STRICTLY BASED ON WHETHER ANY STORMS CAN
REMAIN SURFACE- BASED ONCE THE SUN SETS. CLIMATOLOGY SUGGESTS THERE
IS VERY LOW CHANCE (LESS THAN 1%) OF SEEING ANY TORNADOES AFTER 9 PM,
BUT THERE ARE A FEW FACTORS THAT ARGUE AGAINST CLIMATOLOGY. MOISTURE
ADVECTION WILL CONTINUE OVERNIGHT, WHICH MAY TEND TO OFFSET THE
DEVELOPMENT OF THE NOCTURNAL INVERSION UNTIL LATE TONIGHT. IN FACT,
RAP AND NAM FORECAST SOUNDINGS INDICATE THE NOCTURNAL INVERSION MAY
NOT FULLY SET IN UNTIL AFTER 2 AM FOR LOCATIONS SOUTH AND EAST OF A
CLAUDE TO PAMPA TO CANADIAN LINE. IF THIS IS INDEED THE CASE, LOW
CLOUD BASES, ENLARGED HODOGRAPHS IN THE LOWEST 1 KM, AND BUOYANCY IN
THE LOWEST 3 KM WILL CERTAINLY SUPPORT A TORNADO THREAT. ONCE AGAIN,
WE MUST REITERATE THAT THE TORNADO THREAT DEPENDS ENTIRELY ON WHETHER
THE STORMS CAN REMAIN ROOTED IN THE BOUNDARY LAYER. A SECOND ROUND OF
STORMS WILL LIKELY DEVELOP AFTER MIDNIGHT ACROSS THE SOUTH PLAINS AND
MOVE NORTHEAST INTO THE SOUTHEASTERN QUADRANT OF OUR FORECAST AREA.
THIS CONVECTION WILL LIKELY BE A BROKEN LINE OF CONVECTION. LARGE
HAIL WILL BE THE PRIMARY HAZARD, BUT A WIND THREAT WILL EVOLVE IF A
COLD POOL CAN BECOME ESTABLISHED. CONVECTION IS EXPECTED TO WANE
SLIGHTLY IN INTENSITY AFTER 3 AM, BUT THERE COULD STILL BE AN
ISOLATED SEVERE STORM THROUGH 6 AM.

SATURDAY-SATURDAY NIGHT: A DRY SLOT WILL SWEEP EASTWARD ACROSS THE
FORECAST AREA TOMORROW MORNING WITH THUNDERSTORM CHANCES QUICKLY
ENDING FROM WEST TO EAST. A FEW LINGERING SHOWERS AND STORMS WILL
LINGER IN THE EAST 11 AM, BUT ALL STORMS WILL LIKELY BE EAST OF THE
AREA AFTER THIS TIME. A COLD FRONT WILL ENTER THE OKLAHOMA PANHANDLE
DURING THE LATE AFTERNOON HOURS AND STEADILY MARCH SOUTHWARD. VERY
STRONG SOUTHWESTERLY WINDS BETWEEN 30 AND 40 MPH WITH GUSTS
POTENTIALLY UP TO 60 MPH WILL DEVELOP AHEAD OF THE FRONT. A WIND
ADVISORY WILL BE NEEDED FOR MUCH OF THE AREA FROM 11 AM THROUGH 7 PM.
SOME AREAS MAY EVEN MEET HIGH WIND WARNING CRITERIA, ESPECIALLY ON
THE CAPROCK. DUE TO THE STRONG WINDS, BLOWING DUST CAN BE EXPECTED TO
MOVE INTO THE PANHANDLES FROM EASTERN NEW MEXICO DURING THE AFTERNOON
WITH VISIBILITIES POSSIBLY BEING REDUCED BELOW 2 MILES AT TIMES. THE
LOWEST VISIBILITIES WILL BE CONFINED TO LOCATIONS ON THE CAPROCK.
MOISTURE WILL INCREASE BEHIND THE FRONT AND THERE MAY BE SOME LIGHT
RAIN SHOWERS ACROSS THE NORTHWEST AFTER 3 PM.

SATURDAY NIGHT: PRECIPITATION CHANCES WILL SPREAD SOUTHWARD SATURDAY
EVENING. IT STILL LOOKS LIKE THERE WILL BE A LIGHT RAIN/SNOW MIX
BEHIND THE COLD FRONT SATURDAY EVENING AND SATURDAY NIGHT NORTH OF A
ADRIAN TO CANADIAN LINE. MAINLY ALL SNOW IS EXPECTED AFTER MIDNIGHT
BEFORE THE SNOW ENDS BY SUNRISE SUNDAY AS DRIER AIR MOVES INTO THE
AREA. ANY SNOWFALL ACCUMULATIONS WILL REMAIN BELOW 1 INCH. DUE TO THE
STRONG NORTHERLY WINDS CONTINUING OVERNIGHT, BLOWING SNOW MAY REDUCE
VISIBILITIES BELOW 1 MILE AT TIMES.

SUNDAY-FRIDAY: NO MAJOR CHANGES MADE TO THIS TIME FRAME. TEMPERATURES
WILL REBOUND ON MONDAY WITH SEASONABLY WARM AND DRY CONDITIONS
EXPECTED TUESDAY-THURSDAY DUE TO DRY NORTHWEST FLOW ALOFT.

JACKSON

FIRE WEATHER...
ON SATURDAY, RELATIVE HUMIDITY VALUES WILL DROP BETWEEN 15 AND 20
PERCENT ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE AS
SOUTHWESTERLY 20 FOOT WINDS INCREASE INTO THE 25 TO 35 MPH RANGE.
EXPECTED RAINFALL ON TONIGHT AND THE MOIST NATURE OF THE FUELS IS
EXPECTED TO MITIGATE MAJOR FIRE CONCERNS. HOWEVER, A FIRE DANGER
STATEMENT WILL LIKELY BE ISSUED FOR SATURDAY DUE TO THE STRENGTH OF
THE WINDS AND THE LOWER RELATIVE HUMIDITY VALUES. A COLD FRONT WILL
SHIFT WINDS TO THE NORTH LATE SATURDAY AFTERNOON AND EVENING WITH
SPEEDS REMAINING BETWEEN 15 AND 25 MPH BEHIND THE FRONT. RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT ON SUNDAY SO NO ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/16
Hazardous weather outlook, Mar 8, 8:17 PM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CST FRI MAR 8 2013

OKZ001>003-TXZ001>020-091400-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
817 PM CST FRI MAR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE PORTION OF THE
PANHANDLES UNTIL 3 AM. THE MAIN THREATS WILL BE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL LINGER ACROSS THE EASTERN PANHANDLES SATURDAY
MORNING. A FEW STORMS COULD BE STRONG WITH SMALL HAIL BEING THE
PRIMARY HAZARD.

A WIND ADVISORY WILL LIKELY BE NEEDED ON SATURDAY ACROSS MOST OF THE
PANHANDLES DUE TO SOUTHWESTERLY WINDS BETWEEN 30 AND 40 MPH WITH
HIGHER GUSTS.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN
HALF OF THE TEXAS PANHANDLE ON SATURDAY DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES.

LIGHT SNOW AND BLOWING SNOW ARE EXPECTED LATE SATURDAY EVENING AND
NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS
PANHANDLE...BUT ANY SNOWFALL ACCUMULATIONS SHOULD REMAIN BELOW ONE
INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH SATURDAY
MORNING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY.

In the hours before

Special weather statement, Mar 8, 9:05 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CST FRI MAR 8 2013

TXZ004-005-008>010-013-014-090330-
CARSON TX-GRAY TX-HEMPHILL TX-HUTCHINSON TX-LIPSCOMB TX-OCHILTREE
TX-ROBERTS TX-
905 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON...ROBERTS...
OCHILTREE...LIPSCOMB...SOUTHEASTERN HUTCHINSON...NORTHWESTERN
HEMPHILL AND NORTHWESTERN GRAY COUNTIES UNTIL 930 PM CST...

AT 904 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
WOLF CREEK PARK TO 9 MILES NORTH OF PAMPA...MOVING NORTHEAST AT 45
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PERRYTON...           LIPSCOMB...           WOLF CREEK PARK...
  GLAZIER...            FOLLETT...            DARROUZETT...
  BOOKER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3649 10002 3610 10005 3553 10117 3649 10090
TIME...MOT...LOC 0306Z 241DEG 40KT 3628 10060 3568 10093

JOHNSON
Special weather statement, Mar 8, 9:29 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
929 PM CST FRI MAR 8 2013

OKZ003-TXZ004-005-009-010-090415-
BEAVER OK-HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
929 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTS...EASTERN OCHILTREE...
LIPSCOMB...NORTHWESTERN HEMPHILL AND SOUTHEASTERN BEAVER COUNTIES
UNTIL 1015 PM CST...

AT 925 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
WOLF CREEK PARK TO 12 MILES NORTHWEST OF MIAMI...MOVING NORTHEAST AT
50 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LIPSCOMB...           SLAPOUT...            GATE...
  WOLF CREEK PARK...    HIGGINS...            GLAZIER...
  FOLLETT...            DARROUZETT...         BOOKER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3564 10096 3630 10085 3697 10001 3609 10000
TIME...MOT...LOC 0329Z 219DEG 57KT 3633 10067 3586 10074

JOHNSON
Special weather statement, Mar 8, 9:34 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
934 PM CST FRI MAR 8 2013

TXZ013>015-018-019-090400-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-WHEELER TX-
934 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHEASTERN
CARSON...WESTERN WHEELER...SOUTHERN GRAY AND NORTHWESTERN DONLEY
COUNTIES UNTIL 1000 PM CST...

AT 933 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
CLAUDE TO 6 MILES SOUTHWEST OF GREENBELT LAKE...MOVING NORTHEAST AT
55 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             CLARENDON...          MCLEAN...
  LAKE MCCLELLAN...     HOWARDWICK...         GROOM...
  GREENBELT LAKE...     GOODNIGHT...          ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 101 AND 146.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3549 10103 3532 10043 3483 10100 3499 10157
TIME...MOT...LOC 0335Z 225DEG 49KT 3510 10137 3499 10098

JOHNSON
Special weather statement, Mar 8, 10:02 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1002 PM CST FRI MAR 8 2013

TXZ013-014-090430-
CARSON TX-GRAY TX-
1002 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CARSON AND NORTHWESTERN GRAY
COUNTIES UNTIL 1030 PM CST...

AT 1001 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WASHBURN TO 7 MILES NORTH OF GROOM...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...          PAMPA...              WHITE DEER...
  SKELLYTOWN...         KINGSMILL...          GROOM...
  PANTEX...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 85 AND 113.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3532 10161 3562 10132 3561 10085 3519 10111
      3519 10161
TIME...MOT...LOC 0402Z 218DEG 39KT 3529 10153 3530 10114

JOHNSON
Special weather statement, Mar 8, 10:57 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1057 PM CST FRI MAR 8 2013

TXZ013-014-018-019-090530-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-
1057 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...
SOUTHEASTERN CARSON...GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL
1130 PM CST...

AT 1053 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF GOODNIGHT...OR 11 MILES EAST OF
CLAUDE...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEFORS...             LAKE MCCLELLAN...     GROOM...
  GOODNIGHT...          ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 100 AND 141.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3558 10083 3526 10057 3491 10119 3518 10139
TIME...MOT...LOC 0457Z 228DEG 48KT 3513 10112

JOHNSON
Special weather statement, Mar 9, 12:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1221 AM CST SAT MAR 9 2013

TXZ009-013-014-018-019-090645-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-ROBERTS TX-
1221 AM CST SAT MAR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...SOUTHEASTERN
CARSON...SOUTHEASTERN ROBERTS...GRAY AND DONLEY COUNTIES UNTIL 1245
AM CST...

AT 1218 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
WHITE DEER TO 7 MILES EAST OF WAYSIDE...MOVING NORTHEAST AT 70 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...          PAMPA...              MIAMI...
  CLAUDE...             CLARENDON...          WHITE DEER...
  WAYSIDE...            MCLEAN...             LELIA LAKE...
  LEFORS...             LAKE MCCLELLAN...     KINGSMILL...
  HOWARDWICK...         GROOM...              GREENBELT LAKE...
  GOODNIGHT...          CODMAN...             ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 94 AND 144.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3538 10139 3598 10056 3495 10059 3475 10101
      3474 10137 3474 10159
TIME...MOT...LOC 0621Z 221DEG 59KT 3543 10104 3484 10139

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:05 PM CSTSevere Thunderstorm WarningAMADeaf Smith, Potter, Randall55 min
Mar 8, 7:12 PM CSTSpecial Weather StatementAMADallam, Hartley, Oldham33 min
Mar 8, 7:43 PM CSTSpecial Weather StatementAMADallam, Hartley, Moore, Oldham, Potter, Sherman47 min
Mar 8, 8:01 PM CSTSpecial Weather StatementAMAArmstrong, Carson, Hutchinson29 min
Mar 8, 8:27 PM CSTSpecial Weather StatementAMAArmstrong, Carson, Gray, Lipscomb, Roberts33 min
Mar 8, 8:47 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson, Gray, Hemphill, Roberts, Wheeler58 min
Mar 8, 9:05 PM CSTSpecial Weather StatementAMALipscomb, Ochiltree, Roberts25 min
Mar 8, 9:29 PM CSTSpecial Weather StatementAMALipscomb, Ochiltree, Roberts46 min
Mar 8, 9:34 PM CSTSpecial Weather StatementAMAArmstrong, Gray26 min
Mar 8, 9:47 PM CSTSevere Thunderstorm WarningAMADonley, Gray, Hemphill, Roberts, Wheeler58 min
Mar 8, 10:02 PM CSTSpecial Weather StatementAMACarson28 min
Mar 8, 10:57 PM CSTSpecial Weather StatementAMAGray33 min
Mar 8, 11:32 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall58 min
Mar 9, 12:44 AM CSTSpecial Weather StatementAMADonley, Gray31 min
Mar 9, 1:13 AM CSTSpecial Weather StatementAMAGray, Hemphill32 min
Mar 9, 1:43 AM CSTSpecial Weather StatementAMAHemphill, Lipscomb62 min
Mar 9, 1:47 AM CSTSpecial Weather StatementAMAArmstrong, Gray, Roberts58 min
Mar 9, 2:28 AM CSTSpecial Weather StatementAMAGray32 min
Mar 9, 2:49 AM CSTSpecial Weather StatementAMAGray, Hemphill56 min
Mar 9, 3:28 AM CSTSpecial Weather StatementAMADonley, Gray, Hemphill, Wheeler62 min
Mar 9, 3:57 AM CSTSpecial Weather StatementAMACarson, Randall63 min
Mar 9, 4:28 AM CSTHigh Wind WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more7 hr
Mar 9, 4:28 AM CSTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more35 hr
Mar 9, 5:03 AM CSTSpecial Weather StatementAMACarson, Gray57 min
Mar 9, 6:00 AM CSTSpecial Weather StatementAMAHemphill, Lipscomb60 min
Mar 9, 3:42 PM CSTWinter Weather AdvisoryAMADallam, Hartley, Sherman13 hr
Mar 8, 9:03 PM CSTSpecial Weather StatementAMATexas27 min
Mar 9, 4:28 AM CSTWind AdvisoryAMACimarron7 hr

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.